Optimal server scheduling in nonpreemptive finite-population queueing systems

Seyed M.R. Iravani*, Vijayalakshmi Krishnamurthy, Gary H. Chao

*Corresponding author for this work

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

We consider a finite-population queueing system with heterogeneous classes of customers and a single server. For the case of nonpreemptive service, we fully characterize the structure of the server's optimal service policy that minimizes the total average customer waiting costs. We show that the optimal service policy may never serve some classes of customers. For those classes that are served, we show that the optimal service policy is a simple static priority policy. We also derive sufficient conditions that determine the optimal priority sequence.

Original languageEnglish (US)
Pages (from-to)95-105
Number of pages11
JournalQueueing Systems
Volume55
Issue number2
DOIs
StatePublished - Feb 1 2007

Keywords

  • Finite population queueing systems
  • Machine-interference problems
  • Markov decision process

ASJC Scopus subject areas

  • Statistics and Probability
  • Computer Science Applications
  • Management Science and Operations Research
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Optimal server scheduling in nonpreemptive finite-population queueing systems'. Together they form a unique fingerprint.

Cite this